Results 1 to 8 of 8

Thread: Having a rough time, rash.. Meds..

  1. #1
    Join Date
    Jan 2012
    Location
    Midland, TX
    Posts
    179
    Thanks
    173
    Thanked 25 Times in 21 Posts

    Thumbs down Having a rough time, rash.. Meds..

    I'm having a rough time lately. I've missed so much work and I'm running SO low on my sick time so I can't even afford to be missing. I've already started canceling appointments and whatnot because I can't afford it.

    I'm starting to get a rash all over my knuckles. It doesn't itch, just sensitive to touch and tender if I bump it or use that finger for anything strenuous. I've had it before, mostly on my elbows, and the doc did nothing for it, both PCP and rheumy. The PCP said to come in the next time I got it so it could be biopsied. I guess I should call him today.

    I've recently been put on Cymbalta, and it's not helping. The side effects suck. It's hard to fall asleep, and it makes me so nauseous. Except, the nausea comes in the afternoon. It's SO weird. Any pointers to help settle this?

    All I am on right now is 5mg prednisone, and 60 mg Cymbalta. Neither is doing anything for my joint pain. And my joint pain (right now) is probably my number one complaint. I don't know what else to do to express to the doctor I need something for the pain.

    Ugh, needed to vent. Any advice??
    "Rule number one is, don't sweat the small stuff. Rule number two is, it's all small stuff."
    -Robert Eliot

    Dx: Potential Lupus, Diffuse Systemic Sclerosis, Mixed Connective Tissue Disease

    Rx: Prednisone 5mg 1x daily, Lyrica 75mg 2x daily, Omeprazole 200mg 1x daily, Xanax .5mg prn

  2. #2
    Join Date
    Feb 2012
    Location
    Centerville utah
    Posts
    51
    Thanks
    24
    Thanked 9 Times in 9 Posts

    Default

    Im sorry your having such a hard time. I know what you mean by not being able to afford to miss work its such a hard position to be in. As far as getting your doctor to listen i know thats the hardest thing you just have to keep trying to get them to truely understand what you are feeling. We all get frustrated with our doctorss at some point hope you start feeling better!

  3. The Following User Says Thank You to Codi98 For This Useful Post:

    tripLexie (04-30-2012)

  4. #3
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,742 Times in 1,211 Posts

    Default

    If you are not already doing it you need to keep sunscreen on at all times. I had the same issue on my hands and finally figured out it was caused from 2 things. 1) Driving in the car and 2) typing in my office. Never underestimate the power of those UV rays
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  5. The Following User Says Thank You to tgal For This Useful Post:

    tripLexie (04-30-2012)

  6. #4
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Lexie,
    HUGS
    Let your doc know that the meds aren't helping. Maybe it's time to try something else.
    Hugs,
    Marla

  7. The Following User Says Thank You to magistramarla For This Useful Post:

    tripLexie (04-30-2012)

  8. #5
    Join Date
    Jan 2012
    Location
    Midland, TX
    Posts
    179
    Thanks
    173
    Thanked 25 Times in 21 Posts

    Default

    Thanks y'all. And yes, Mari, I'm wearing 50 spf everday plus 70 spf on my face. Trying to get my lights changed out of my office.
    "Rule number one is, don't sweat the small stuff. Rule number two is, it's all small stuff."
    -Robert Eliot

    Dx: Potential Lupus, Diffuse Systemic Sclerosis, Mixed Connective Tissue Disease

    Rx: Prednisone 5mg 1x daily, Lyrica 75mg 2x daily, Omeprazole 200mg 1x daily, Xanax .5mg prn

  9. #6
    Join Date
    Jun 2011
    Location
    Chicago
    Posts
    255
    Thanks
    27
    Thanked 82 Times in 69 Posts

    Default

    How long have you been on the Cymbalta? Could take several weeks to feel a difference altho some people have reported feeling better within a week or two. I think I posted in one of your threads before that I was on Cym for about a year. I felt okay on 30 mgs but 60 mgs put on a ton of weight and it wasn't any better for pain than the 30's.

  10. The Following User Says Thank You to Manderson For This Useful Post:

    tripLexie (05-01-2012)

  11. #7
    Join Date
    Jan 2012
    Location
    Midland, TX
    Posts
    179
    Thanks
    173
    Thanked 25 Times in 21 Posts

    Default

    I've been on it for about 2 weeks now. Friday is when I went up to 60. The side effects are getting better but the jaw clenching is weird. Did you have that?
    "Rule number one is, don't sweat the small stuff. Rule number two is, it's all small stuff."
    -Robert Eliot

    Dx: Potential Lupus, Diffuse Systemic Sclerosis, Mixed Connective Tissue Disease

    Rx: Prednisone 5mg 1x daily, Lyrica 75mg 2x daily, Omeprazole 200mg 1x daily, Xanax .5mg prn

  12. #8
    Join Date
    Jun 2011
    Location
    Chicago
    Posts
    255
    Thanks
    27
    Thanked 82 Times in 69 Posts

    Default

    Lexie - I have bruxism anyway so I cannot blame that on the Cym. Two weeks is still early days yet.

  13. The Following User Says Thank You to Manderson For This Useful Post:

    tripLexie (05-02-2012)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •